Alert archive / Washington / Heavy Snow Warnings in 2005

Heavy Snow Warning 3, NWS Spokane, WA

November 30, 20056 counties in Washington

NWS Spokane, WA issued this heavy snow warning at Nov 30, 2005, 2:30 PM PST for 6 counties in Washington. It took effect at Dec 1, 2005, 10:00 AM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 30, 2005, 2:30 PM PST (22:30 UTC)
In effect from
Dec 1, 2005, 10:00 AM PST
Expired
Dec 1, 2005, 10:02 PM PST
In force
12 hr
Issued by
NWS Spokane, WA

Counties Adams County, WA, Chelan County, WA, Douglas County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA

The radar

The Spokane radar (KOTX), 134 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 10.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2005-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2005-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
759 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this heavy snow warning went out at Nov 30, 9:45 AM PST, 4 hours 45 minutes earlier.

Area forecast discussion, Nov 30, 9:45 AM PST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
945 AM PST WED NOV 30 2005

.SYNOPSIS...AN ACTIVE WINTRY PATTERN WILL PREVAIL OVER THE INLAND
NORTHWEST INTO THE WEEKEND CHARACTERIZED BY COOLER THAN NORMAL
TEMPERATURES PUNCTUATED BY PERIODS OF SNOW.

&&

.DISCUSSION...
DID A QUICK UPDATE THIS MORNING TO INCLUDE ISOLATED SNOW SHOWERS
FOR THE MORNING HOURS AS SHOWERS HAVE DEVELOPED EAST OF A LINE
FROM REPUBLIC TO DAVENPORT TO PULLMAN. WEST TO NORTHWEST FLOW
WILL CONTINUE AS A SHORTWAVE FLAT RIDGE BUILDS OVER WASHINGTON
TODAY. THESE SHOWERS WILL DISSIPATE BY AFTERNOON...HOWEVER THE
ATMOSPHERE REMAINS UNSTABLE AND CANNOT RULE OUT A POSSIBLE FLURRY
IN THE AFTERNOON.  /KOCH

&&

.AVIATION...-SHSN CONTINUE EAST OF A LINE FROM KCQV TO KPUW. LCL
LIFR/VLIFR WITH AREAS OF MVFR/IFR TO CONTINUE THROUGH ABOUT 20Z.
CIGS AND VIS WILL IMPROVE TO VFR AFTER 20Z. PATCHY FOG COULD DEVELOP
ACROSS MANY VALLEY LOCATIONS OVERNIGHT WITH IFR/LIFR CONDITIONS
POSSIBLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        32  19  34  22  31  22 /  20  10  70  70  40  30
COEUR DALENE  32  18  33  20  32  22 /  20  10  70  60  40  30
PULLMAN        33  22  35  26  33  25 /  20  10  70  60  30  40
LEWISTON       40  26  39  30  38  27 /  20  10  80  60  40  50
COLVILLE       28  17  31  18  32  23 /  10  10  70  60  50  50
SANDPOINT      31  18  32  19  29  21 /  30  10  70  60  60  50
KELLOGG        30  19  32  22  31  25 /  60  10  80  80  50  40
MOSES LAKE     35  19  35  24  35  23 /  10  10  60  40  30  20
WENATCHEE      35  21  30  24  33  23 /  10  10  70  50  30  20
OMAK           31  21  31  22  30  20 /  10  10  70  60  30  30

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...HEAVY SNOW WARNING UNTIL 4 PM WEDNESDAY FOR CENTRAL PANHANDLE
       MOUNTAINS.
     WINTER STORM WATCH FROM 6 AM TO 10 PM THURSDAY FOR NORTHERN
       PANHANDLE...COEUR DALENE AREA...CENTRAL PANHANDLE MOUNTAINS.
     WINTER STORM WATCH FROM 6 AM TO 10 PM THURSDAY ABOVE 2000 FEET
       FOR IDAHO PALOUSE...LEWIS AND SOUTHERN NEZ PERCE COUNTIES.
WA...WINTER STORM WATCH FROM 6 AM TO 10 PM THURSDAY ABOVE 2000 FEET
       FOR WASHINGTON PALOUSE.
     WINTER STORM WATCH FROM 6 AM TO 10 PM THURSDAY FOR SPOKANE
       AREA...NORTHEAST MOUNTAINS...OKANOGAN HIGHLANDS...
       WENATCHEE AREA...EAST SLOPES NORTHERN CASCADES...OKANOGAN
       VALLEY...WATERVILLE PLATEAU.
&&
Hazardous weather outlook, Nov 30, 5:15 AM PST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
515 AM PST WED NOV 30 2005

IDZ001>003-WAZ033-036>038-041>044-011400-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
WASHINGTON PALOUSE-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
515 AM PST WED NOV 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...CENTRAL WASHINGTON...NORTH CENTRAL
WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
     THURSDAY EVENING.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWSWOTX  /WWUS46 KOTX/

.DAY ONE...TODAY AND TONIGHT

THE THREAT OF HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WINTER STORM WATCH HAS BEEN ISSUED THURSDAY FOR POTENTIAL
HEAVY SNOW. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS ON THIS
DEVELOPING SITUATION.

IDZ004-011400-
CENTRAL PANHANDLE MOUNTAINS-
515 AM PST WED NOV 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   HEAVY SNOW WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON.
   WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
     THURSDAY EVENING.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWSWOTX  /WWUS46 KOTX/

.DAY ONE...TODAY AND TONIGHT

A PACIFIC STORM SYSTEM WILL CONTINUE TO BRING SNOWFALL TODAY. PLEASE
SEE THE LATEST WINTER WEATHER STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WINTER STORM WATCH HAS BEEN ISSUED THURSDAY FOR THE POTENTIAL OF
ADDITIONAL HEAVY SNOW. PLEASE CONTINUE TO MONITOR THE LATEST
FORECASTS ON THIS DEVELOPING SITUATION.

IDZ026-027-WAZ031-032-034-035-011400-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-
515 AM PST WED NOV 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WASHINGTON AND NORTH CENTRAL IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE THREAT OF HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE THREAT OF HAZARDOUS WEATHER IS LOW.

In the hours before

Local storm report, Nov 30, 12:28 PM PST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1228 PM PST WED NOV 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HEAVY SNOW       3 S SPOKANE             47.63N 117.41W
11/29/2005  6.0 INCH         SPOKANE            WA   NWS EMPLOYEE

            NWS EMPLOYEE

1140 PM     HEAVY SNOW       PULLMAN                 46.73N 117.16W
11/29/2005  6.0 INCH         WHITMAN            WA   TRAINED SPOTTER

0625 AM     HEAVY SNOW       5 SSW ANATONE           46.07N 117.17W
11/30/2005  4.0 INCH         ASOTIN             WA   TRAINED SPOTTER

            STORM TOTAL 6 INCHES

0730 AM     HEAVY SNOW       1 S PULLMAN             46.72N 117.16W
11/30/2005  6.0 INCH         WHITMAN            WA   TRAINED SPOTTER

            OVERNIGHT ELEVATION 2397

0815 AM     HEAVY SNOW       SPIRIT LAKE             47.97N 116.87W
11/30/2005  4.5 INCH         KOOTENAI           ID   TRAINED SPOTTER

            KOOT 27H

0830 AM     HEAVY SNOW       5 N SPOKANE             47.74N 117.41W
11/30/2005  5.5 INCH         SPOKANE            WA   TRAINED SPOTTER

            OVERNIGHT

0830 AM     HEAVY SNOW       2 E LATAH               47.28N 117.11W
11/30/2005  2.5 INCH         SPOKANE            WA   TRAINED SPOTTER

0845 AM     HEAVY SNOW       8 NNE ROCKFORD          47.56N 117.06W
11/30/2005  5.0 INCH         SPOKANE            WA   TRAINED SPOTTER

            5 INCHES OVERNIGHT AND 9 INCHES 24 HOURS. SPOKANE 133.

0845 AM     HEAVY SNOW       POTLATCH                46.92N 116.90W
11/30/2005  5.0 INCH         LATAH              ID   PARK/FOREST SRVC

            POTLATCH RANGER DISTRICT EMPLOYEE REPORTED 7.5 INCHES 15N
            OF POTLATCH.

0845 AM     HEAVY SNOW       10 S SPOKANE            47.53N 117.41W
11/30/2005  6.5 INCH         SPOKANE            WA   TRAINED SPOTTER

            SPOKANE 141

0845 AM     HEAVY SNOW       1 N COLFAX              46.90N 117.36W
11/30/2005  3.0 INCH         WHITMAN            WA   TRAINED SPOTTER

            WHITMAN 58

0845 AM     HEAVY SNOW       ST. MARIES              47.31N 116.57W
11/30/2005  4.0 INCH         BENEWAH            ID   TRAINED SPOTTER

            RANGER DISTICT REPORTS 6.5 INCHES AT CLARKIA RS.

0845 AM     HEAVY SNOW       COEUR DALENE           47.70N 116.79W
11/30/2005  5.0 INCH         KOOTENAI           ID   OFFICIAL NWS OBS

            WATER TREATMENT PLANT

0845 AM     HEAVY SNOW       6 N HARRISON            47.54N 116.78W
11/30/2005  5.0 INCH         KOOTENAI           ID   TRAINED SPOTTER

            KOOT 81

0900 AM     HEAVY SNOW       6 E MOSCOW              46.73N 116.87W
11/30/2005  3.5 INCH         LATAH              ID   TRAINED SPOTTER

            LATAH 13. SNOW WAS DRIFTING.

1020 AM     HEAVY SNOW       2 S DEARY               46.77N 116.56W
11/30/2005  8.0 INCH         LATAH              ID   TRAINED SPOTTER

            LATAH 22

1100 AM     HEAVY SNOW       6 SE COEUR DALENE      47.64N 116.69W
11/30/2005  8.0 INCH         KOOTENAI           ID   TRAINED SPOTTER

            9 INCHES ON GROUND. KOOT 19.

1100 AM     HEAVY SNOW       ST. MARIES              47.31N 116.57W
11/30/2005  6.0 INCH         BENEWAH            ID   OFFICIAL NWS OBS

            COOP S72 24 HOUR TOTAL.

&&

RBONNER

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 2:30 PM PSTSnow AdvisoryOTXDouglas, Ferry, Okanogan32 hr
Nov 30, 2:30 PM PSTWinter Storm WarningOTXLincoln, Pend Oreille, Spokane, Stevens3 days
Nov 30, 2:30 PM PSTWinter Weather AdvisoryOTXSpokane, Whitman32 hr

Nearby

Heavy Snow Warnings in Washington, 2005Every heavy snow warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.